Thursday, October 28, 2010

Another day at the office

Annie was standing in the hallway. I wasn't sure if she was laughing, or crying, or both.

I asked her what was up.

One of my patients had called. He wanted to report that ONLY his left-sided pubic hairs had fallen off as a side effect of his headache pills. The right side was fine.

He'd even emailed us a picture (with his winkie tastefully hidden by a washcloth). In the interests of decency, I'm not putting it up here.

It looked like just a bad shaving job, complete with stubble and razor burn on the left side.

Why? Why? Why?

30 comments:

Doris said...

Modest agoraphobic flasher?

GlassHospital said...

maybe he only lost half his marbles

Anonymous said...

I think that this is going to be the best class-action lawsuit ever. I'm even going to enjoy the TV commercials asking people who have had similar problems to contact the lawyers involved, which is good because I don't think the part that happens in the courtroom is going to take very long.

Julie said...

you've been in practice for a long time now, with your patients and you're still asking why???

Diana said...

How could you not post the picture, denying your followers the joy/horror of seeing side effects of a particular medication? Might be a considerable factor for users of said med. Hahahahaha!

Humincat said...

Ahahahaha! What a freak!

Diana said...

People are funny. I guess he just wanted to make sure you believed him. Just like when parents bring in their kids with a fever. "Did you give him any Tylenol." "No, I wanted you to see they really did have a fever." Uh, guess what, we believe you. LOL Diana

KateA said...

Sounds like a one of those "sleeping shaving" episodes from Ambien. Or maybe date rape drug.

My dental hygienist said that a conference that she and some others meant a guy in a bar. He went back to their room and proceeded to pass out. They painted his nails.
Imagine their surprise when, the next morning, he was in front of the early morning talk, looking disheveled and with painted nails. Yes, he was one of the speakers and he didn't realize in his hung over state that everytime he pointed to the screen, he was pointing with finger nails painted bright pink.

Amy said...

Wow. I cannot even begin to guess his motivation for doing that.

Jacqueline said...

Psych consult?

mike said...

I just pitched my Imitrex into the trash can.

ndenunz said...

Not the dreaded alopecia hemipubica?

SBG23 said...

The real question remains... What did he want done, regarding the side effects??

Grumpy, M.D. said...

Good point. I should've just told him to shave the right, to even it out.

Or apply Rogaine on the left.

Li'l Azathoth said...

Was his name by any chance "Harvey Dent?"

webhill said...

This is awesome :)

pharmacy chick said...

Can I tell you how grateful he didn't come to me, the pharmacist and show ME these "side effects"..

Eileen said...

I don't know how the Google advertisements on your blog work but on my screen here in Europe the ad just below this post is for German militry swords...

And the wv - exess.

Words fail me...

Arzt4Empfaenger said...

Maybe he knows that the side effects listed as "very rarely" can be from very few reported cases and had a bet going that he was able to get "half-sided loss of pubic hair" inside the medication's leaflet?
Or he did a bad shaving job, was too embarrassed to tell his girlfriend and told her that bogus... which made her force him to send it in as to report it.

Or he's just a nutcase!

Anonymous said...

I think the poor schmo just wanted to make it into the blog. Success!

Anonymous said...

or his girlfriend found out he was up to something he shouldn't have done and she shaved him while he was asleep as a warning/

Anonymous said...

i wanna see! i wanna see! PULLLLEAAASEEEE!

Anonymous said...

Tell him to report the adverse effect to the USFDA. I have some friends who work there, and I know they need a good laugh.

Jackie said...

OMG! You have got to be kidding me... too funny :D!

xx
Jaxs

stewbert said...

I know you can't confirm this, but I'm just going to assume your patient is Brett Favre.

Anonymous said...

correlation is not causation, people!

legalalien said...

Well, Doc. I think you should do the only responsible thing. You need to get out your pen and fill in one of those natty little yellow forms! The public *need* to know!

Anonymous said...

dr seuss would have loved this and turned it into a rhyme about a search for the girl on headache medication with the left bald snatch patch.

MOJITOGIRL said...

I'm sorry, but I don't believe you. Please post the picture as evidence.

ERP said...

Very obviously a reportable side effect.

 
Locations of visitors to this page